Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Discriminants of convex curves
are homeomorphic


Author: B. Shapiro
Journal: Proc. Amer. Math. Soc. 126 (1998), 1923-1930
MSC (1991): Primary 14H50
DOI: https://doi.org/10.1090/S0002-9939-98-04766-2
MathSciNet review: 1487339
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a given real generic curve $\gamma : S^{1}\to \mathbb{P}^{n}$ let $D_{\gamma }$ denote the ruled hypersurface in $\mathbb{P}^{n}$ consisting of all osculating subspaces to $\gamma $ of codimension 2. In this note we show that for any two convex real projective curves $\gamma _{1}:S^{1}\to \mathbb{P}^{n}$ and $\gamma _{2}:S^{1}\to \mathbb{P}^{n}$ the pairs $(\mathbb{P}^{n},D_{\gamma _{1}})$ and $(\mathbb{P}^{n},D_{\gamma _{2}})$ are homeomorphic.


References [Enhancements On Off] (What's this?)

  • [Ar1] V. I. Arnold, On the number of flattening points on space curves, preprint of the Mittag-Leffler Institute (1) (1994/95), 1-13, Sinai's Moscow seminar on Dynamical Systems, AMS Transl., Ser. 2, vol. 171, 1995, pp. 11-22. MR 96i:53070
  • [Ar2] V. I. Arnold, Topological problems in the theory of wave propagation, Russian Math. Surveys 51 (1) (1996), 1-49. MR 97c:58001
  • [Co] W. A. Coppel, Discojugacy, Lecture Notes in Math., vol. 220, Springer-Verlag, 1971. MR 57:778
  • [Ish] G. Ishikawa, Developable of a curve and determinacy relative to osculating type, Quart. J. Math., Oxford Ser (2) 46 (184) (1995), 437-451. CMP 96:06
  • [Sh1] B. Shapiro, Space of linear differential equations and flag manifolds, Math. USSR - Izv. 36 (1) (1990), 183-197. MR 91g:58030
  • [Sh2] B. Shapiro, Towards qualitative theory for high order linear ODE, in preparation.
  • [ShS] B. Shapiro and V. Sedykh, On Young hulls of convex curve in $\mathbb{R}^{2n}$, preprint MPI 96-95.
  • [MSh] M. Shapiro, Topology of the space of nondegenerate curves, Math. USSR - Izv. 57 (1993), 106-126. MR 94k:58019

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14H50

Retrieve articles in all journals with MSC (1991): 14H50


Additional Information

B. Shapiro
Affiliation: Department of Mathematics, University of Stockholm, S-10691, Sweden
Email: shapiro@matematik.su.se

DOI: https://doi.org/10.1090/S0002-9939-98-04766-2
Keywords: Convex curves, discriminants
Received by editor(s): December 17, 1996
Communicated by: Christopher Croke
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society